Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 15, 2015, 4:11 PM MDT for Sheridan County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2015, 4:11 PM MDT (22:11 UTC)
- Expired
- May 15, 2015, 5:00 PM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 179 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:25 PM MDT | HAIL 0.88 | 4 N Antioch, NE | GROUND COVERED WITH HAIL...MOST WERE DIME SIZE WITH SOME PENNY AND NICKEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 12:58 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 10.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886
WUUS53 KLBF 152211
SVRLBF
NEC161-152300-
/O.NEW.KLBF.SV.W.0016.150515T2211Z-150515T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
411 PM MDT FRI MAY 15 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 500 PM MDT
* AT 408 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTIOCH...
AND MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WICKSON LAKE AND KRAUSE LAKE.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4256 10278 4257 10252 4202 10251 4201 10270
4208 10271 4209 10275 4243 10276 4244 10278
TIME...MOT...LOC 2211Z 176DEG 27KT 4211 10264
HAIL...1.25IN
WIND...60MPH
$$
TAYLOR2 follow-up statements
181
WWUS53 KLBF 152225
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
525 PM CDT FRI MAY 15 2015
NEC161-152300-
/O.CON.KLBF.SV.W.0016.000000T0000Z-150515T2300Z/
SHERIDAN NE-
425 PM MDT FRI MAY 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERIDAN COUNTY UNTIL 500 PM MDT...
AT 423 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTH OF ANTIOCH TO 9 MILES NORTH OF ANTIOCH
TO 5 MILES NORTHEAST OF ANTIOCH...AND MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KRAUSE LAKE.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4256 10278 4257 10252 4202 10251 4201 10270
4208 10271 4209 10275 4243 10276 4244 10278
TIME...MOT...LOC 2225Z 176DEG 27KT 4236 10265 4222 10263
4214 10256
HAIL...1.25IN
WIND...60MPH
$$
TAYLOR213
WWUS53 KLBF 152241
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT FRI MAY 15 2015
NEC161-152300-
/O.CON.KLBF.SV.W.0016.000000T0000Z-150515T2300Z/
SHERIDAN NE-
441 PM MDT FRI MAY 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERIDAN COUNTY UNTIL 500 PM MDT...
AT 439 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
ANTIOCH...AND MOVING NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN SHERIDAN COUNTY.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4256 10278 4257 10252 4202 10251 4201 10270
4208 10271 4209 10275 4243 10276 4244 10278
TIME...MOT...LOC 2242Z 174DEG 31KT 4229 10259
HAIL...1.25IN
WIND...60MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:43 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 15, 2:43 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT FRI MAY 15 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 341 PM CDT FRI MAY 15 2015 LARGE SCALE TROUGHING ACROSS THE WESTERN CONUS WILL KEEP THE WEATHER PATTERN ACTIVE THE NEXT COUPLE OF DAYS. SEVERE THUNDERSTORMS AND LOCALIZED HEAVY RAIN WILL BE THE CONCERN. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR PORTIONS OF WESTERN NEBRASKA THROUGH MID EVENING. SURFACE LOW PRESSURE WILL TRACK EAST ACROSS FAR SOUTHWEST NEBRASKA THIS EVENING. BACKED LOW LEVEL EAST TO SOUTHEAST WINDS TO THE NORTH OF THE SURFACE LOW ACROSS WESTERN NEBRASKA WILL SET THE STAGE FOR POSSIBLE ROTATING SUPERCELLS. SOME TORNADO POTENTIAL...ESPECIALLY ALONG A WARM FRONTAL BOUNDARY THAT EXTENDS FROM ARTHUR COUNTY...EAST SOUTHEAST ACROSS NORTHERN LINCOLN COUNTY. HODOGRAPHS NICELY CURVED THROUGH THIS AREA...WITH PRETTY HIGH 0 TO 3 KM HELICITY VALUES THROUGH THE EVENING. SPLITTING SUPERCELLS POSSIBLE WITHIN THIS ZONE...WITH THE RIGHT MOVING CELL DOMINATE. LATER TONIGHT SEVERE THREAT DECREASES...AS STORMS CONGEAL INTO A SMALL MCS OR CLUSTER AS THEY MOVE NORTHEAST AND EXIT THE FORECAST AREA. STRONG LARGE SCALE FORCING ARRIVES MIDDAY SATURDAY ACROSS THE AREA...AS THE LONG WAVE TROUGH EMERGES ONTO THE PLAINS. EXPECT A NORTH TO SOUTH FRONTAL BOUNDARY...ROUGHLY ALONG HIGHWAY 83 TO BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND EVENING. FRONT WILL BE NEARLY STATIONARY FOR A TIME INTO THE EVENING HOURS DUE TO NEARLY MERIDIONAL FLOW...SO SOME TRAINING OF THUNDERSTORMS MAY OCCUR ALONG THE HIGHWAY 83 CORRIDOR INTO THE EARLY EVENING BEFORE THE FRONT BEGINS TO MOVE EAST. THIS POSES A THREAT FOR HEAVY RAINFALL IN SPOTS. AS FAR AS SEVERE...SOME STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS...BUT TORNADO THREAT QUITE LIMITED DUE TO LITTLE TURNING IN THE WINDS WITH HEIGHT. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 341 PM CDT FRI MAY 15 2015 WEAK COLD FRONT WILL BE SLOWLY SLIDING EAST ACROSS THE AREA SATURDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY ALONG AND AHEAD OF THE FRONT. SOME STRONG THUNDERSTORMS AND EVEN COULD BE SOME SEVERE THUNDERSTORMS ARE LIKELY TO BE ONGOING FROM SATURDAY LATER AFTERNOON. INITIALLY CAPE OF 1500 J/KG AND 35 TO 40 KTS OF SHEAR WILL CONTINUE THE SEVERE THREAT...HOWEVER AFTER MIDNIGHT THE SEVERE THREAT BECOMES ELEVATED AND IS DIMINISHES. ONE OTHER CONCERN WILL BE HEAVY RAINFALL. THE STORMS WILL LIFT NORTH AHEAD OF THE BOUNDARY AND COULD TRAIN. THE UPPER LEVEL LOW WILL LIFT INTO THE DAKOTAS BY SUNDAY AS THE COLD FRONT PUSHES EAST. WRAP AROUND MOISTURE WILL BRING A CHANCE FOR SHOWERS AND EVEN SOME THUNDER ACROSS THE NORTHERN HALF OF THE CWA. BY LATE IN THE DAY A SECONDARY COLD PUSH WILL MOVE INTO THE AREA. LARGE TEMP RANGE FOR THE AFTERNOON FROM NW /UPPER 50S/ TO THE SE /LOWER 70S/ ACROSS THE CWA. MONDAY WILL BE DRY WITH COLD AIR IN PLACE...HIGHS IN THE MID 50S TO LOWER 60S. BY MONDAY NIGHT THE NEXT DISTURBANCE WILL PUSH ACROSS THE ROCKIES AND INTO THE WESTERN HIGH PLAINS. SHOWERS MAY REACH INTO THE FAR WESTERN ZONES OVERNIGHT INTO EARLY TUESDAY. BETTER CHANCE ARRIVES WITH THE MAIN UPPER LEVEL LOW WHICH EJECTS ACROSS THE ROCKIES TUESDAY NIGHT INTO WEDNESDAY. COOL AIR MASS MOVES INTO THE REGION AND WILL COMBINE WITH CLOUDS AND SHOWERS TO HOLD TEMPS DOWN...HIGHS STRUGGLE INTO THE MID AND UPPER 50S. TEMPS OVERNIGHT COULD BE CHILLY WITH UPPER 30S TO LOWER 40S. IF THERE IS A BREAK IN THE CLOUDS SOME MID 30S COULD BE POSSIBLE IN FAVORED COOL SPOTS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 115 PM CDT FRI MAY 15 2015 MOST OF THE AREA BECOMING VFR AS SHOWERS LIFT INTO S DAKOTA. A FEW POCKETS OF MVFR/IFR CIGS...MAINLY ACROSS NORTHERN NEBRASKA. THIS EVENING THUNDERSTORMS ARE LIKELY TO DEVELOP AND LIFT NORTHEAST ACROSS THE AREA. DEVELOPMENT NEAR KLBF AND ONLY INCLUDED VCTS FOR NOW AND WILL AMEND AS DEVELOPMENT OCCURS. HIGHER CONFIDENCE OF THUNDERSTORMS ACROSS NORTHERN NEBRASKA AND INCLUDED A TEMPO FOR KVTN. ALSO GOING TO SEE INCREASING SOUTHEASTERLY WINDS FOR THE AFTERNOON. AFTER STORMS LIFT NORTH OVERNIGHT EXPECT A LULL IN THE ACTIVITY INTO TOMORROW MORNING. HOWEVER SOME AREAS OF STRATUS COULD DEVELOP AND IMPACT THE TERMINALS. && .HYDROLOGY... ISSUED AT 341 PM CDT FRI MAY 15 2015 FLOODING CONTINUES ACROSS PORTIONS OF THE SOUTH PLATTE AND PLATTE RIVER. ROSCOE IS ABOVE FLOOD STAGE AND WILL CONTINUE TO RISE TO NEAR 11.4 FEET SATURDAY NIGHT INTO SUNDAY MORNING. FURTHER DOWNSTREAM AT THE NORTH PLATTE GAGE...THE RIVER IS CURRENTLY BELOW FLOOD STAGE BUT CONTINUES TO RISE. THE LATEST GAGE HEIGHT IS 11.8 FEET AND WILL RISE TO NEAR THE FLOOD STAGE OF 13.0 FEET SUNDAY EVENING. CONTINUING DOWN STREAM...THE BRADY GAGE HAS JUST REACHED FLOOD STAGE AT 7.5 FEET. THE PLATTE RIVER HERE WILL CREST NEAR 8.5 FEET MONDAY NIGHT. RAINFALL WITHIN THE RIVER BASIN IS LIKELY...HOWEVER NOT EXPECTING THIS TO CAUSE A SIGNIFICANT CHANGE IN THE RIVER LEVEL FORECASTS. THE RIVER LEVELS WILL BE CRESTING OVER THE NEXT FEW DAYS...HOWEVER FLOODING CONCERNS CONTINUE NEXT WEEK AS THE RIVER LEVEL WILL SLOWLY DROP. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM...MASEK AVIATION...MASEK HYDROLOGY...MASEK
Hazardous weather outlook, May 15, 3:03 PM MDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 403 PM CDT FRI MAY 15 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-162115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 403 PM CDT FRI MAY 15 2015 /303 PM MDT FRI MAY 15 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING. PRIMARILY ACROSS WESTERN NEBRASKA...ALONG AND WEST OF HIGHWAY 83. STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FLOODING IS EXPECTED ALONG THE SOUTH PLATTE RIVER THIS WEEKEND. REFER TO THE LATEST FORECASTS AND STATEMENTS FOR DETAILS. SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY. THE MAIN CONCERN WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN MAY ALSO ACCOMPANY SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING... AND POSSIBLY AGAIN SATURDAY. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, May 15, 2:40 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT FRI MAY 15 2015 NEZ004-152130- SHERIDAN NE- 240 PM MDT FRI MAY 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 330 PM MDT... AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF PINE RIDGE...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD... WHITE CLAY... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Special weather statement, May 15, 3:19 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 419 PM CDT FRI MAY 15 2015 NEZ004-152200- SHERIDAN NE- 319 PM MDT FRI MAY 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 400 PM MDT... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF HAY SPRINGS...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RURAL NORTHWESTERN SHERIDAN COUNTY THROUGH 400 PM MDT THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:01 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| May 15, 5:11 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.